Alert archive / North Dakota / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 75, NWS Bismarck, ND

June 21, 2016McLean County, Mercer County, Oliver County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jun 21, 2016, 11:16 PM CDT for McLean County, Mercer County, Oliver County, North Dakota. It was in force for 59 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 21, 2016, 11:16 PM CDT (04:16 UTC)
Expired
Jun 22, 2016, 12:15 AM CDT
In force
59 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties McLean County, ND, Mercer County, ND, Oliver County, ND

The radar

The Bismarck radar (KBIS), 100 km from the middle of the area, began a volume at 04:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 21, 11:22 PM CDTHAIL 13 Sw Stanton, ND

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 21, 8:35 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 4.3 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2016-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2016-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-462 J/kg
Mixed-layer LCL
1984 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
495 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

872 
WUUS53 KBIS 220416
SVRBIS
NDC055-057-065-220515-
/O.NEW.KBIS.SV.W.0075.160622T0416Z-160622T0515Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1116 PM CDT TUE JUN 21 2016

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL MCLEAN COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  NORTHERN MERCER COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  NORTHWESTERN OLIVER COUNTY IN SOUTH CENTRAL NORTH DAKOTA...

* UNTIL 1215 AM CDT

* AT 1116 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTH OF
  ZAP...OR 11 MILES NORTHWEST OF BEULAH...MOVING EAST AT 35 MPH.

  HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  BEULAH BAY RECREATION AREA AROUND 1125 PM CDT. 
  BEULAH AROUND 1130 PM CDT. 
  HAZEN AROUND 1140 PM CDT. 
  STANTON AROUND 1200 AM CDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE DAKOTA
WATERS RECREATION AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4729 10206 4737 10210 4761 10181 4751 10105
      4715 10134
TIME...MOT...LOC 0416Z 282DEG 28KT 4740 10189 

HAIL...1.50IN
WIND...60MPH
 
$$

AYD
4 follow-up statements
973 
WWUS53 KBIS 220429
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1129 PM CDT TUE JUN 21 2016

NDC055-057-065-220515-
/O.CON.KBIS.SV.W.0075.000000T0000Z-160622T0515Z/
MCLEAN ND-MERCER ND-OLIVER ND-
1129 PM CDT TUE JUN 21 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR CENTRAL MCLEAN...NORTHEASTERN MERCER AND NORTHWESTERN OLIVER
COUNTIES...

AT 1128 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST
OF HAZEN...OR 7 MILES NORTH OF BEULAH...MOVING EAST AT 35 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
         WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  HAZEN AROUND 1140 PM CDT. 
  STANTON AROUND 1200 AM CDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE DAKOTA
WATERS RECREATION AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4727 10196 4760 10170 4751 10105 4715 10134
TIME...MOT...LOC 0428Z 284DEG 30KT 4736 10173 

HAIL...1.50IN
WIND...60MPH
 
$$

AYD
301 
WWUS53 KBIS 220441
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1141 PM CDT TUE JUN 21 2016

NDC055-057-065-220515-
/O.CON.KBIS.SV.W.0075.000000T0000Z-160622T0515Z/
MCLEAN ND-MERCER ND-OLIVER ND-
1141 PM CDT TUE JUN 21 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR CENTRAL MCLEAN...NORTHEASTERN MERCER AND NORTHWESTERN OLIVER
COUNTIES...

AT 1140 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HAZEN...OR 10
MILES NORTHEAST OF BEULAH...MOVING EAST AT 30 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
         WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  STANTON AROUND 1200 AM CDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4725 10185 4758 10152 4751 10105 4715 10134
TIME...MOT...LOC 0440Z 282DEG 28KT 4734 10158 

HAIL...1.50IN
WIND...60MPH
 
$$

AYD
764 
WWUS53 KBIS 220452
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1152 PM CDT TUE JUN 21 2016

NDC055-057-065-220515-
/O.CON.KBIS.SV.W.0075.000000T0000Z-160622T0515Z/
MCLEAN ND-MERCER ND-OLIVER ND-
1152 PM CDT TUE JUN 21 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR SOUTHERN MCLEAN...EAST CENTRAL MERCER AND NORTHWESTERN OLIVER
COUNTIES...

AT 1151 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST
OF STANTON...OR 14 MILES EAST OF BEULAH...MOVING SOUTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHERN MCLEAN...EAST CENTRAL MERCER AND NORTHWESTERN OLIVER
COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4722 10172 4740 10151 4737 10117 4715 10134
TIME...MOT...LOC 0451Z 299DEG 30KT 4724 10146 

HAIL...1.25IN
WIND...60MPH
 
$$

AYD
922 
WWUS53 KBIS 220508
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1208 AM CDT WED JUN 22 2016

NDC055-057-065-220518-
/O.EXP.KBIS.SV.W.0075.000000T0000Z-160622T0515Z/
MCLEAN ND-MERCER ND-OLIVER ND-
1208 AM CDT WED JUN 22 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MCLEAN...EAST CENTRAL
MERCER AND NORTHWESTERN OLIVER COUNTIES WILL EXPIRE AT 1215 AM CDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR
SOUTH CENTRAL NORTH DAKOTA.

LAT...LON 4722 10172 4740 10151 4737 10117 4715 10134
TIME...MOT...LOC 0506Z 282DEG 28KT 4724 10146 

$$

AYD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 9:11 PM CDT, 2 hours 5 minutes earlier.

Area forecast discussion, Jun 21, 9:11 PM CDT, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
911 PM CDT TUE JUN 21 2016

.UPDATE...
Issued at 902 PM CDT Tue Jun 21 2016

Multiple severe thunderstorms continue to develop over the area
this evening with impressive shear and strong instability in
place. Large hail continues to be the main threat with a lower
threat of damaging wind gusts. A tornadic threat still remains for
the next hour or so with stronger low level shear noted,
particularly over western locations. Later this evening expect
storms to become elevated diminishing the tornadic threat.

UPDATE Issued at 612 PM CDT Tue Jun 21 2016

Storms continue to move through northeast Montana with some
additional storms now starting to develop over southwest North
Dakota. Strong instability along with very impressive deep layer
shear (60 to around 80 kts) remain in place. Will be monitoring
the severe threat through the evening.

&&

.SHORT TERM...(This evening through Wednesday)
Issued at 233 PM CDT Tue Jun 21 2016

Main forecast issue in the short term period will be thunderstorm
chances late this afternoon and tonight.

Latest satellite and radar imagery is depicting thunderstorms
trying to fire off the Bighorns. Also some activity from west of
Havre MT to north of Glasgow MT. Surface analysis shows 1005mb
surface low over southeast MT with 3mb pressure falls from west
central ND into northeast MT. Currently around 1000 j/kg of cape
from southeast ND into north central MT but currently capped, and
80 knots of shear from northeast MT into west central ND. The
instability will only continue to increase this afternoon while
shear remains strong. With a strong upper low and associated
forcing tracking across north central MT at this time, think it's
only a matter of time before convection fires. Only question is
how will things evolve late this afternoon through this evening.

Of the many solutions from the mesoscale models today, one thing
remains consistent. That would be convection (either supercell or
mcs) tracking from around the Williston area...south and east
toward the Bismarck Mandan area. Various iterations are showing
additional convection north and south of this but thus one area
has been consistent. The 00Z SPC SSEO was giving an impressive
signal of strong convection centered over northwest north dakota
from 00-03 UTC this evening and with forecast flow, this would
track toward the south and east. Stronger capping and will likely
inhibit convection as we move into eastern portions of central ND.

Have heightened severe wording in our forecast products products
for this evening.

Convection moves into eastern ND for Wednesday then a quiet day on
thursday as we are in an area of shortwave ridging ahead of
another upper low that will affect the area beginning Friday.

.LONG TERM...(Wednesday night through Tuesday)
Issued at 233 PM CDT Tue Jun 21 2016

Short wave ridge will quickly move east across the Northern Plains
region transitioning flow aloft to southwesterly during the day on
Friday. Strong short wave upper level trough/closed low over the
Northern Rockies Friday will lead to height falls ahead of its path
and near an associated surface trough over the central and eastern
Dakotas. Instability axis with robust mucape will materialize ahead
of the surface trough along to east of Highway 83 during peak
heating. Uncertainty of whether convection will fire given the
degree of the forecast capping inversion with strong mid level waa
nosing into North Dakota. More favorable area for thunderstorms
looks to be on the edge of the cap across my northeast, which is
also where the more favorable shear is located. For now will hold
off on mentioning severe given the convective initialization
uncertainty.

Breezy conditions in the lows wake Saturday and Sunday will advect
much drier air into the region along with cooler temperatures. Left
pops in for both days, but I anticipate these being dropped in
future forecast updates. Possible wind headlines may be needed as
well this weekend, and will take a closer look over the next few
model cycles.

Broad/long wave ridge builds east for early next week, however
models show embedded impulses undercutting the ridge so will not
completey rule out chances for showers or isolated thunderstorms.
Overall precipitation coverage will be minimal.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 612 PM CDT Tue Jun 21 2016

Numerous showers and thunderstorms will move over western and
central North Dakota tonight into early Wednesday morning. Some of
these storms may become severe with large hail and damaging wind
gusts. Otherwise...VFR conditions expected.

&&

.BIS Watches/Warnings/Advisories...
NONE.
&&

UPDATE...JJS
SHORT TERM...TWH
LONG TERM...NH
AVIATION...JJS
Hazardous weather outlook, Jun 21, 8:59 PM CDT, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
859 PM CDT TUE JUN 21 2016

NDZ001-002-009>011-017>023-025-031>037-040>048-050-051-230200-
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-MERCER-OLIVER-
MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-
BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
859 PM CDT TUE JUN 21 2016 /759 PM MDT TUE JUN 21 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL CONTINUE OVER WESTERN AND CENTRAL NORTH DAKOTA
TONIGHT. SOME STORMS COULD BE SEVERE WITH DAMAGING WINDS...LARGE
HAIL AND POSSIBLY A TORNADO.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING OVER WESTERN AND
CENTRAL NORTH DAKOTA.

NDZ003>005-012-013-230200-
RENVILLE-BOTTINEAU-ROLETTE-MCHENRY-PIERCE-
859 PM CDT TUE JUN 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL MOVE OVER THE AREA TONIGHT. AN ISOLATED SEVERE
THUNDERSTORM MAY BE POSSIBLE WITH LARGE HAIL AND DAMAGING WIND
GUSTS AS THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Local storm report, Jun 21, 10:20 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1020 PM CDT TUE JUN 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1013 PM     HAIL             WATFORD CITY            47.80N 103.28W
06/21/2016  M1.50 INCH       MCKENZIE           ND   LAW ENFORCEMENT

1013 PM     TSTM WND GST     WATFORD CITY            47.80N 103.28W
06/21/2016  M65 MPH          MCKENZIE           ND   LAW ENFORCEMENT

&&

AYD
Local storm report, Jun 21, 10:49 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1049 PM CDT TUE JUN 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     TORNADO          2 W MOTT                46.38N 102.37W
06/21/2016                   HETTINGER          ND   PUBLIC

            EARLIER REPORTS FROM EMERGENCY MANAGEMENT
            WERE OF DAMAGE TO A HOUSE. THE ROOF AND
            GARAGE WERE REPORTED TORN OFF THE HOME. LAW
            ENFORCEMENT NOW REPORTS THAT EYE WITNESSES
            DID SEE A TORNADO. THE NWS WILL DO A DAMAGE
            ASSESSMENT ON WEDNESDAY MORNING. TIME AND
            LOCATION OF EVENT ARE ESTIMATED AT 750 PM
            MDT AND 2 MILES WEST AND 1 MILE SOUTH OF
            MOTT.

&&

JP MARTIN
Local storm report, Jun 21, 11:00 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1100 PM CDT TUE JUN 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0958 PM     TORNADO          3 W WATFORD CITY        47.80N 103.35W
06/21/2016                   MCKENZIE           ND   PUBLIC

            PICTURE RELAYED VIA SOCIAL MEDIA. NO DAMAGE REPORTED

&&

ZH
Local storm report, Jun 21, 11:02 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1102 PM CDT TUE JUN 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0918 PM     FLASH FLOOD      REGENT                  46.43N 102.56W
06/21/2016                   HETTINGER          ND   STORM CHASER

            EVENT WAS 818 PM MDT. WATER WAS RUNNING
            THREE FEET DEEP THROUGH SOME STREETS IN
            REGENT. DITCHES WERE OVERFLOWING ALONG THE
            ENCHANTED HIGHWAY NORTH OF REGENT AND WATER
            WAS RUNNING OVER THE ROAD. REPORTS OF THREE
            INCHES OF RAIN WERE RECEIVED. ROADS WERE
            CLOSED OFF AND TRAFFIC WAS BEING DIVERTED.
            THERE WERE NO REPORTS OF INJURIES NOR
            FATALITIES. WATER WAS RECEDING AS OF 1000 PM
            MDT.

&&

JP MARTIN
Local storm report, Jun 21, 11:05 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1105 PM CDT TUE JUN 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     HAIL             2 E GARRISON            47.65N 101.37W
06/21/2016  M1.75 INCH       MCLEAN             ND   BROADCAST MEDIA

&&

ZH
Local storm report, Jun 21, 11:10 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1110 PM CDT TUE JUN 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0946 PM     TORNADO          3 E ARNEGARD            47.81N 103.38W
06/21/2016                   MCKENZIE           ND   LAW ENFORCEMENT

            TORNADO ON GROUND AT TIME OF CALL AT 948 PM. THE
            TORNADO HAD BEEN ON THE GROUND FOR APPROXIMATELY TWO
            MINUTES PRIOR TO THE CALL BEGINNING AT 946 PM.

&&

ZH

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 7:09 PM CDTSpecial Weather StatementBISSlope36 min
Jun 21, 7:16 PM CDTSevere Thunderstorm WarningBISBillings, Slope, Stark59 min
Jun 21, 7:49 PM CDTSevere Thunderstorm WarningBISSlope56 min
Jun 21, 7:54 PM CDTSpecial Weather StatementBISMcKenzie36 min
Jun 21, 8:05 PM CDTSevere Thunderstorm WarningBISMcKenzie, Williams55 min
Jun 21, 8:10 PM CDTSevere Thunderstorm WarningBISHettinger, Slope, Stark65 min
Jun 21, 8:22 PM CDTSevere Thunderstorm WarningBISDunn, Mercer53 min
Jun 21, 8:22 PM CDTTornado WarningBISMcKenzie38 min
Jun 21, 8:26 PM CDTTornado WarningBISHettinger34 min
Jun 21, 8:31 PM CDTSevere Thunderstorm WarningBISWilliams20 min
Jun 21, 8:48 PM CDTSevere Thunderstorm WarningBISSlope42 min
Jun 21, 8:56 PM CDTSevere Thunderstorm WarningBISMcKenzie, Mountrail64 min
Jun 21, 9:01 PM CDTSevere Thunderstorm WarningBISAdams, Grant, Hettinger59 min
Jun 21, 9:05 PM CDTSevere Thunderstorm WarningBISMcLean, Mercer55 min
Jun 21, 9:05 PM CDTSevere Thunderstorm WarningBISMcKenzie, Williams55 min
Jun 21, 9:08 PM CDTTornado WarningBISAdams, Grant, Hettinger37 min
Jun 21, 9:14 PM CDTTornado Warning Tornado observedBISMcKenzie31 min
Jun 21, 9:20 PM CDTFlash Flood WarningBISHettinger6 hr
Jun 21, 9:22 PM CDTTornado WarningBISDunn, McKenzie, McLean, Mountrail38 min
Jun 21, 9:37 PM CDTTornado WarningBISGrant, Sioux23 min
Jun 21, 9:48 PM CDTTornado Warning Tornado observedBISMcKenzie27 min
Jun 21, 9:49 PM CDTTornado WarningBISDunn, McLean26 min
Jun 21, 10:02 PM CDTSevere Thunderstorm WarningBISGrant, Sioux43 min
Jun 21, 10:10 PM CDTTornado WarningBISMcKenzie35 min
Jun 21, 10:15 PM CDTSevere Thunderstorm WarningBISMcLean, Mercer, Ward60 min
Jun 21, 10:40 PM CDTSevere Thunderstorm WarningBISDunn, McKenzie, McLean, Mercer, Mountrail, Ward37 min
Jun 21, 11:24 PM CDTSevere Thunderstorm WarningBISDickey, LaMoure, Logan, McIntosh48 min
Jun 22, 12:07 AM CDTSevere Thunderstorm WarningBISBurleigh, McLean, Mercer, Morton, Oliver38 min
Jun 22, 12:30 AM CDTSevere Thunderstorm WarningBISBurleigh, Emmons, Kidder, Morton, Sioux60 min
Jun 22, 1:32 AM CDTSevere Thunderstorm WarningBISEmmons, LaMoure, Logan, McIntosh58 min
Jun 22, 2:27 AM CDTSevere Thunderstorm WarningBISDickey48 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.